MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH 360 ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH 360 ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-MICRO
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A stealth 360 peripheral orbital atherectomy device (oad) was inserted through a 5fr sheath in the anterior tibial (at) artery in retrograde fashion, advanced proximally to the tibioperoneal trunk (tpt) followed by a u-turn approach back through the peroneal artery (pa).The oad was activated, and treatment was performed in the severely calcified proximal at, tpt, and the pa.The oad stopped.The physician disengaged the advancer knob and released the brake.Glideassist was then activated in an unsuccessful attempt to remove the oad.The oad stopped again.The leds were not illuminated.An attempt to reactivate the oad was made, however the device immediately shut off.The physician then pulled the oad ex vivo.Upon removal of the device from the vessel, it was noticed that the tip bushing had become detached.Fluoroscopic imaging was performed, and revealed no evidence of the tip bushing in vivo.Balloon angioplasty was performed followed by imaging to complete the procedure.The patient experienced no consequences as a result of this event.
 
Additional Manufacturer Narrative
The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The orbital atherectomy device (oad) was returned to csi for evaluation.Analysis revealed a driveshaft fracture located at the tip bushing.Evaluation of the data log confirmed a stall event.Scanning electron microscopic (sem) analysis of the fractured filar faces revealed evidence of fatigue.This is an indication that the driveshaft was spun in a high stress environment such as a tight calcified lesion and/or a tight bend that the tip bushing was unable to traverse.However, the root cause of the fatigue could not be conclusively determined.When tested, the oad functioned as intended.Csi id: (b)(4).

Brand Name
STEALTH 360 ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
kim mcclure
1225 old hwy 8 nw
st. paul, MN 55112
6519006741
MDR Report Key16513826
Report Number3004742232-2023-00059
Device Sequence Number6296797
Product Code MCW
UDI-Device Identifier10850000491264
UDI-Public(01)10850000491264(17)230831(10)391850-1
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberPRD-SC30-MICRO
Device Catalogue Number7-10059-01
Device Lot Number391850-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Initial Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexFemale
Patient Weight82 KG
Patient EthnicityHispanic